Alert archive / South Dakota / Heat Advisories in 2007
Heat Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jul 23, 2007, 3:34 PM CDT for 9 counties in South Dakota. It took effect at Jul 24, 2007, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 3:34 PM CDT (20:34 UTC)
- In effect from
- Jul 24, 2007, 12:00 PM CDT
- Expired
- Jul 24, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3445 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 232034 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 PM CDT MON JUL 23 2007 .A COMBINATION OF HIGHS TEMPERATURES NEAR 100 DEGREES AND DEW POINTS IN THE LOWER 70S WILL CREATE HEAT INDICES NEAR 105 DEGREES THE REST OF THE THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON. SDZ038-050-052-053-057>059-063-064-240445- /O.NEW.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/ /O.CON.KFSD.HT.Y.0001.000000T0000Z-070723T2300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 334 PM CDT MON JUL 23 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 6 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 12 PM UNTIL 6 PM TUESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. HIGH TEMPERATURES BOTH THIS AFTERNOON AND TUESDAY AFTERNOON WILL BE NEAR 100 DEGREES ALONG AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES THE REST OF THIS AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
3 follow-up statements
000 WWUS73 KFSD 240357 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1057 PM CDT MON JUL 23 2007 .A COMBINATION OF HIGHS TEMPERATURES NEAR 100 DEGREES AND DEW POINTS IN THE LOWER 70S WILL CREATE HEAT INDICES NEAR 105 DEGREES TUESDAY AFTERNOON. SDZ038-050-052-053-057>059-063-064-241200- /O.CON.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1057 PM CDT MON JUL 23 2007 ...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT TUESDAY. HIGH TEMPERATURES TUESDAY AFTERNOON WILL BE NEAR 100 DEGREES ALONG AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES TUESDAY AFTERNOON. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
000 WWUS73 KFSD 240835 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CDT TUE JUL 24 2007 .HOT AND VERY HUMID AIR REMAINS IN PLACE ACROSS THE REGION...BENEATH A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE NORTHERN PLAINS. THIS AIRMASS WILL AGAIN PRODUCE DANGEROUS HEAT INDICES ALONG AND WEST OF THE JAMES RIVER THIS AFTERNOON. SDZ038-050-052-053-057>059-063-064-241645- /O.CON.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 335 AM CDT TUE JUL 24 2007 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 100 DEGREES ALONG AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ JH
000 WWUS73 KFSD 241529 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1029 AM CDT TUE JUL 24 2007 .HOT AND VERY HUMID AIR REMAINS IN PLACE ACROSS THE REGION... BENEATH A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE NORTHERN PLAINS. THIS AIRMASS WILL AGAIN PRODUCE DANGEROUS HEAT INDICES ALONG AND WEST OF THE JAMES RIVER THIS AFTERNOON. SDZ038-050-052-053-057>059-063-064-242300- /O.CON.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1029 AM CDT TUE JUL 24 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 100 DEGREES ALONG AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ LAFLIN
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:20 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 23, 3:20 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT MON JUL 23 2007
.DISCUSSION...
MAIN PBLM TONIGHT IS POT FOR STRATUS DEVELOPMENT ACRS ERN CWA.
PLENTY OF LLM BLO H85 AND WITH RAIN COOLED TRW COMPLEX THAT PASSED S
OF CWA TODAY...SETTING UP FOR SOME STRATUS DVLPMNT LATER TONIGHT
WITH LOW LEVEL SLY FLOW. CUD EVEN SEE FOG DVLPMNT...BUT WUD PBLY NOT
BE LOWER THAN A MILE OT 2. SO ADDED MORE CLOUDS TO ERN CWA LATER
TONIGHT INTO TUES MORN.
AFTER CLOUDS BURN OFF E...SHUD WARM UP NICELY AGAIN WITH NR 90 E OF
I29 TO NR 100 FAR W. WL ONCE AGAIN ISSED HEAT ADVY JAMES RVR AND
WEST TUESDAY AFTN WITH HEAT INDICES NR 105 DEGREES. HOT WX WL CONT
INTO WED WITH HIGH TEMPS SIMILAR TO TUES.
CDFNT STILL PROGGED TO MOVE SE ACRS CWA LATE THU AFTN AND NITE.
DECENT S/W WL CONE OVR TOP OF RIDGE IN NW FLOW AND WUD EXPECT AT
LEAST SCT TRW TO DVELP ON FNT. DECENT SHEAR AND INSTABIL TO FOR PSBL
SVR WX THU NITE ACRS CWA.
COOLER AIR WL SPREAD INTO CWA FRI...WITH A GRADUAL WARMUP FOR THE
WEEKEND AS HGTS BUILD AGAIN. HOPEFULLY SOME MUCH NEEDED RAINS WIL
OCCUR THU AFTN THRU FRI MORN...AS DRY WX WL THEN PREVAIL FOR SEVERAL
DAYS AFTERWARDS.
&&
.AVIATION...
VFR SHOULD PREVAIL EXCEPT FOR SOME MVFR VSBYS WITH BR AT FSD AND SUX
TAF SITES EARLY TOMORROW MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR
SDZ038-050-052-053-057>059-063-064.
HEAT ADVISORY FROM 12 PM TO 6 PM CDT TUESDAY FOR SDZ038-050-052-
053-057>059-063-064.
MN...NONE.
IA...NONE.
NE...NONE.
LAFLINHazardous weather outlook, Jul 23, 3:34 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 PM CDT MON JUL 23 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 334 PM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE TEMPERATURES... TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WEST OF THE JAMES RIVER THIS AFTERNOON...IN COMBINATION WITH DEW POINTS IN THE LOWER TO MID 70S....WILL PRODUCE A HEAT INDEX OF 105 TO 108 DEGREES ACROSS THE AREA DURING THE MID AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WEST OF THE JAMES RIVER TUESDAY AFTERNOON...IN COMBINATION WITH DEW POINTS IN THE LOWER 70S....WILL PRODUCE A HEAT INDEX NEAR 105 DEGREES ACROSS THE AREA DURING THE AFTERNOON HOURS. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THURSDAY...AND WILL BRING A CHANCE OF SEVERE STORMS TO THE REGION THURSDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:00 PM CDT | Heat Advisory | FSD | Aurora, Beadle, Brule, Charles Mix, Davison, Douglas and 3 more | 6 hr |
Nearby
Heat Advisories in South Dakota, 2007Every heat advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.